Hail, Yuma
- When
- May 7, 6:00 PM MST to 6:02 PM MST
- Where
- Yuma County, 5 mi N of Yuma
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.183, -102.717
Hail event lasted two minutes.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at May 7, 1:40 PM MST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 240 PM MDT WED MAY 7 2003 CHALLENGES ARE EXTENT OF THUNDERSTORM ACTIVITY TONIGHT AND DRYOUT ON THU. SATELLITE PICTURES AND RADARS INDICATING THE APPROACH OF TONIGHTS WEATHER MAKING SHORTWAVE FROM SOUTH CENTRAL CO IN PROGRESS. PLENTY OF MOIST AIR ON STRONG SOUTH TO SOUTHEAST WINDS IN ADVANCE OF SYSTEM NOW ONGOING. SHORTWAVE MOVES INTO SOUTH CENTRAL NEB BY THU AM. DURING THE NIGHT BOTH AVN AND ETA SHOWING MODERATE UPWARD VELOCITY FIELDS IN THE 700-500MB LAYER ORIENTED NW TO SE ALONG AND IN ADVANCE OF THE SHORTWAVE WHICH SHOULD ENHANCE THUNDERSTORM ACTIVITY. ALTHOUGH HEAVIEST ACTIVITY SHOULD BE IN THE NW HALF OF MY AREA I AM GOING WITH LIKELY (60 POP) EVERYWHERE MORE QPF IN THE NW. DRIER AIR...SUBSIDENCE AND WINDS SHIFTING TO THE WEST BEHIND THE PASSING SHORTWAVE. HAVE KEPT CHANCE EARLY THU ALONG NE/KS BORDER AS DRIER AIR SLOWER TO MOVE IN THERE. THEN CLEARING AND A WARM DAY THU WITH LIGHT WEST WINDS AND TEMPERATURES RISING INTO THE UPPER 60S TO MID 70S. ANOTHER SHORTWAVE MOVES OUT OF THE SOUTHWEST DURING THE AFTERNOON ACROSS THE AREA LATE BUT APPEARS ATMOSPHERE WILL BE TOO DRY TO SUPPORT ANY THUNDERSTORM ACTIVITY. EXTREME SOUTHWEST NEB A POSSIBILITY BUT HAVE ELECTED TO LEAVE DRY. DRY AND MOSTLY CLEAR THU NIGHT AND MOST OF FRI AS SURFACE LOW DEPENDS IN SE CO LATE IN THE DAY IN ADVANCE OF UPPER TROUGH/LOW FROM THE WEST. SURFACE LOW DEEPENS AND MOVES FROM SE CO INTO CEN KS DRUING THE NIGHT FRI NIGHT. IT DRAGS A COLD FRONT SOUTH BEHIND IT. CLOUDINESS AND CHANCES FOR SHOWERS AND THUNDERSTORMS ADVANCE ACROSS THE AREA DURING THE LATE NIGHT AND EARLY SAT ALONG WITH AND BEHIND THE FRONT. SAT THUNDERSTORM AND SHOWER ACTIVITY DECREASES DURING A WINDY AND MUCH COOLER DAY WITH HIGHS IN THE UPPER 50S TO LOWER 60S. SAT NIGHT CLEARING WITH BELOW NORMAL LOWS IN THE 30S AND LOW 40S. ANOTHER COOL DAY SUN AS SURFACE HIGH MOVES INTO THE AREA FROM THE NW. IN THE EXTENDED AREA COMES UNDER NEAR ZONAL FLOW WITH DRY WEATHER AND SLOWLY WARMING TEMPERATURES. BY WED GFS HAS UPPER LOW APPROACHING FROM THE WEST WITH CHANCES FOR PRECIPITATION. SINCE THIS IS THE FIRST INDICATION OF THIS SYSTEM AND LACK OF AGREEMENT BETWEEN LONG RANGE MODELS HAVE ELECTED TO KEEP WED DRY WITH LITTLE CHANGE FOR THE TIME BEING. .GLD...NONE. RJC/JM
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-080030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 310 PM MDT WED MAY 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS EASTERN COLORADO THIS AFTERNOON WITH STORMS BECOMING MORE WIDESPREAD OVERNIGHT ACROSS SOUTHWEST NEBRASKA AND NORTHWEST KANSAS DURING THE EVENING AND OVERNIGHT. THESE STORMS ARE EXPECTED TO FORM ON THE ELEVATED INSTABILITIES WITH HELP FROM THE SMALL WAVES MOVING EAST OF THE ROCKIES. THERE IS A POSSIBILITY OF SEVERE THUNDERSTORMS...WITH THE MAIN THREAT BEING LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY NIGHT AND SUNDAY NIGHT. AT THIS TIME...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MARTIN
COZ090>092-KSZ001-013-027-041-042-NEZ079-080200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 319 PM MDT WED MAY 7 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF FAR EAST COLORADO...NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA UNTIL 8 PM MDT (9 PM CDT) THIS EVENING. THE WATCH INCLUDES THE FOLLOWING COUNTIES: IN COLORADO...YUMA...KIT CARSON AND CHEYENNE. IN KANSAS...CHEYENNE...SHERMAN...WALLACE...GREELEY AND WICHITA. AND IN SOUTHWEST NEBRASKA...DUNDY. HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. RJC
The Goodland radar (KGLD), 126 km away, was scanning. The volume nearest the first event began at 00:59 UTC.
1 hail. Local standard time, as filed.
Hail event lasted two minutes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350173.